respidol question

Discussion in 'General Parenting' started by Dara, Sep 12, 2008.

  1. Dara

    Dara New Member

    Hi all. I am asking this as we prepare for Ike to come. Sammy's dr isnt in today and I had a question about side effects of Respidol. It seems to be making Sammy's behavior worse. he is more aggressive and hyper. Has anyone experienced this? He is on the lowest possible dose so we cant go any lower! Thanks!
  2. klmno

    klmno Active Member

    It might not be high enough. But, it just might not be the right medication. Don't you hate that answer? LOL! Sorry- zyprexa worked that way on my son. A higher dose zonked him out so bad I couldn't get him fully awake for over 12 hours, but a lower dose either made him worse or, as the psychiatrist said, he was getting more manic on his own and the dose was too low to have any effect. Do you have a number to call psychiatrist- they should have a psychiatrist on call even when the office is closed. Not that it's an emergency, but psychiatrist can say to try a higher dose or maybe take him off risperdal and switch him to seroquel or something.
  3. jal

    jal Member

    My difficult child was on this when he was around 4 for aggression. He was on .25mg and I really did not find that it worked for him. He developed a side effect (for lack of a medical term) "man boobs" and we took him off of it.

    Thoughts are with-you regarding Ike. My cousin (who is like my sister) is in Houston and riding it out too!
  4. klmno

    klmno Active Member

    Good point jal- my son is on risperdal now as a PRN because being on it full-time made him gain a tremendous amount of weight very quickly, among other things, and fortunately, he seems to be ok not needing an AP full time right now. But, I would prefer a different medication than risperdal if psychiatrist is ok with changing.
  5. Dara

    Dara New Member

    My concern is that if I cant get a hold of them today, I dont know when I will because Houston is going to be taking a direct hit from this storm so it is not looking good. I dont know if I should stop giving it to him or continue. He seems to be more aggressive and very hyper. I am thinking of stopping for now so we have half a chance of some cooperation during this storm.
  6. klmno

    klmno Active Member

    Is there no emergency number to call? I guess you could take him off, but if he still gets worse than the problem might be that the dose wasn't high enough to begin with. Then what can you do, other than put him on the dose he's on now which isn't solving the problem.

    Maybe others will have better ideas...
  7. Christy

    Christy New Member

    What is the current dosage?

    I'd worry about stopping the medication without getting through to the doctor. You might try, giving it at a different time of day this may help.
  8. totoro

    totoro Mom? What's a GFG?

    I want to say please stay safe in this storm! I hope you can keep Sammy calm. With AP's it is a little easier to titrate down, or if you have to they have less side affects if you do have to just stop. Sometimes they do just stop working or maybe it isn't the right one? K uses it as a PRN also. When she was on it full time it didn't seem to work as well and we had lots of side affects.
    These questions are never easy. The good thing is it works quickly.
  9. amazeofgrace

    amazeofgrace New Member

    we have not tried that medication here.

    Praying you are ok, Ike seems to be worse then they'd originally expected, stay safe
  10. KTMom91

    KTMom91 Well-Known Member

    Miss KT is doing well on it, knock on wood! It's a fairly recent medication for her, so I don't know about dosage for the little ones. Sorry.

    Hope you all stay safe!
  11. Lothlorien

    Lothlorien Active Member Staff Member

    What medication is he on for the epilepsy? I have had a very good experience with Risperdal and only wish we had put her on this a long time ago.

    I hope you fared well with the storm.
  12. susiestar

    susiestar Roll With It

    Have you thought of calling the pharmacist? They can usually look up info on a specific medication and at least tell you if it can be stopped cold turkey. I often turn to them afterhours.
  13. Dara

    Dara New Member

    Hi all, We finally have power again so I am back. We went to the psychiatric yesterday and he said Sammy basically has brain injuries from the seizures and traditional methods do not work on him. He said it is like a game of darts trying to find the best medications for him. We go to the neuro on thurs and are requesting a 23 hr EEG to make sure that the seizures have stopped. Let the experimentation begin!